Washington, 2001

Tornado in Washington, June 11, 2001

June 11, 2001 · NWS SEW · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before the first event at Jun 11, 1:40 PM PST, 50 minutes earlier.

Area forecast discussion, Jun 11, 1:40 PM PST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
240 PM PDT MON JUN 11 2001

UPR LOW IS JUST W OF CNTRL VRISL EARLY THIS AFTN...FCST TO MOV OVR N
PGTSND THIS EVENING AND NR ID BDR EARLY TUE. BACK EDGE OF CLD BAND IS
ALG THE CST ATTM. UNSTABLE AIR MASS THIS EVENING AS LOW WITH LOW
OVERHEAD FOR SHOWERS LIKELY AND A CHANCE OF ISOLATED THUNDERSTORMS
INLAND. MAIN TSTM THREAT FOR CST IS RIGHT WITH THE LOW CENTER WHICH
HAS LITTLE IN THE WAY OF ENHANCED CLDS ON IR IMGRY ATTM.

SHOWERS WIND DOWN LATE TONIGHT AS THE LOW MOVES E...UPR RDG MOVES IN
OVR B.C. AND AMS STABLIZES. ONSHORE FLOW INCREASES AND CONTINUES
THROUGH TUE JUST AHEAD OF UPR RDG. WL HOLD ON TO SCATTERED
CONVERGENCE ZONE SHOWERS TUE MORNING AND SCT SHOWERS OVER THE CASCDS.
WED STILL LOOKS MOSTLY SUNNY OVERALL WITH UPR RDG MOVG OVRHEAD.
HOWEVER...MM5 SOUNDINGS SHOW A LAYER OF LOW LEVEL MOISTURE WED
MORNING. SO...WITH MDT ONSHORE FLOW DECREASING TUE NIGHT WL ADD IN
AREAS OF MORNING LOW CLOUDS.

EXTENDED...NEW 12Z AVN IS SLOWER IN SLIDING THE NEXT UPPER LOW INTO
THE REGION...MOST NOTICABLY FRI AND SAT...WHICH IS MORE LIKE THE
CURRENT NOGAPS AND OLD ECMWF SOLUTIONS. ENSEMBLE SOLNS SHOW THE 00Z
MRF TO BE ON THE PESSIMISTIC SIDE...BRINGING THE LOW S OVR NW WA...
WHILE MOST OF THE PERTURBATIONS KEEP THE LOW W OF QUEEN CHARLOTTE
SOUND. GIVEN THE UNCERTAINTY OF WHERE THE LOW WILL GO...WL BROAD
BRUSH FCST. MDLS SHOW A SHALLOW WK FNT WED NIGHT WITH DECENT WLY FLOW
ALF THRU FRI. WL NEED TO HOLD ONTO A CHC SHOWERS...BUT ACTUALLY MOST
OF THE TIME THE WX WILL BE MSTLY CLOUDY AND DRY.

SAT-MON...AVN SHIFT FLOW TO SW SAT AS THE LOW SAGS S OFFSHORE...AND
ENDS PCPN OVR W WA. WL TAKE THAT CUE AND TRY TO MINIMIZE THE SHOWER
THREAT...BUT UNFORTUNATELY CAN'T GO WITH A COMPLETELY DRY FCST. KAM
UIL 6211  SEA 6311  OLM 6111

.SEW...SMALL CRAFT ADVISORIES STRAIT AND PGTSND/HOOD CANAL.

.KATX...VCP21/CSR21...POSSIBLE RF GENERATOR/STALO FAILURE. RADAR
OPERATING...BUT USE DATA WITH CAUTION. PARTS ON ORDER...DUE IN TUE.

In the hours before

Special weather statement, Jun 11, 2:00 PM PST, 30 minutes before
WAZ003-004-012-017-018-121130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PDT MON JUN 11 2001

...UNSEASONABLY COLD WEATHER IN THE MOUNTAINS TONIGHT THROUGH TUESDAY
MORNING...

THE SNOW LEVEL OVER THE WASHINGTON CASCADES AND OLYMPICS WILL DROP
FROM AROUND 4500 FEET TO 3500 FEET TONIGHT...AND CONTINUE THROUGH
TUESDAY MORNING. THIS WOULD PUT WINTER-LIKE CONDITIONS DOWN TO THE
HIGHER PASSES. SNOW DOWN NEAR PASS LEVEL WILL ALSO BE POSSIBLE.

THE SNOW LEVEL WILL RISE TUESDAY AFTERNOON AND SHOWERS WILL TAPER OFF
AS THE LOW PRESSURE SYSTEM OVER WASHINGTON MOVES EAST.

HIKERS AND CAMPERS SHOULD BE PREPARED FOR COLDER WEATHER AND EXPECT
TO GET SOME SNOW DOWN TO 3500 FEET TONIGHT AND TUESDAY MORNING. THOSE
PLANNING TO DRIVE OVER THE PASSES SHOULD BE PREPARED FOR THE COLDER
WEATHER AND POSSIBLE SNOW.

KAM

The radar

The Seattle radar (KATX), 66 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, King

When
June 11, 2:30 PM PST
Where
King County, 10 mi W of Seattle
Rating
F0
Reported by
NWS STORM SURVEY
Coordinates
47.600, -122.517

A very weak tornado tossed a teacher and a few children into the air. No one was injured.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2001Every state in 2001This day in weather historyThe tornado archive for Washington, 2001Warnings in Washington, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249985.